Alert archive / Texas / High Wind Warnings in 2020

High Wind Warning 48, NWS Midland/Odessa, TX

November 27, 2020Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Nov 27, 2020, 11:19 AM CST for Culberson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 27, 2020, 11:19 AM CST (17:19 UTC)
Expired
Nov 27, 2020, 2:14 PM CST
In force
3 hr
Issued by
NWS Midland/Odessa, TX

County Culberson County, TX

The radar

The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 5.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2020-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2020-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3023 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

232 
WWUS74 KMAF 271719
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1119 AM CST Fri Nov 27 2020

TXZ271-272100-
/O.NEW.KMAF.HW.W.0048.201127T1719Z-201127T2100Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
1019 AM MST Fri Nov 27 2020

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

* WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...Guadalupe and Delaware Mountains in Texas.

* WHEN...Until 2 PM MST this afternoon.

* IMPACTS...Motorists should exercise extreme caution while
  driving in the high wind warning area. Be alert to sudden gusts
  of wind that may cause you to lose control of your vehicle.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
1 follow-up statement
857 
WWUS74 KMAF 272014
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
214 PM CST Fri Nov 27 2020

TXZ271-272115-
/O.CAN.KMAF.HW.W.0048.000000T0000Z-201127T2100Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
114 PM MST Fri Nov 27 2020

...HIGH WIND WARNING IS CANCELLED...

Strong winds have diminished this afternoon.

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 27, 5:14 AM CST, 6 hours 5 minutes earlier.

Area forecast discussion, Nov 27, 5:14 AM CST, 6 hours 5 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
514 AM CST Fri Nov 27 2020

.DISCUSSION...

Please see 12z aviation discussion below.

&&

.AVIATION...

VFR is currently prevailing at all terminals. A front has moved
through all TAF sites but KFST, where it is expected shortly after
12z. This front will shift winds out of the northeast and bring
greater than 12 knots at most sites. Winds will diminish early this
afternoon with the exception of KMAF where winds will remain
elevated through tonight. BKN/OVC skies will persist, and guidance
has falling ceilings by this afternoon. While MVFR conditions were
kept out of the TAFs, conditions may drop below VFR by the end of
this TAF period. Guidance is trending down with cigs, but confidence
is too low to insert into the TAFs for now. -RA is also possible for
KCNM/KHOB/KINK near the end of the TAF period as well, but was also
kept out due to low confidence.

&&

.PREV DISCUSSION... /issued 343 AM CST Fri Nov 27 2020/

DISCUSSION...
The first of several cold fronts to affect the area the next seven
days is currently moving through the area bringing modest
northeasterly winds and cooler temperatures. An associated upper
level trough dropping into the desert southwest will quickly move
east into New Mexico today that will increase lift and
precipitation chances tonight and early tomorrow for southeastern
New Mexico, the Permian Basin, and the lower Trans Pecos. Forecast
soundings in southeastern New Mexico show cooling throughout the
column so the precip type will favor snow as opposed to freezing
rain or sleet as surface temps near freezing, however QPF amounts
will be very light anyway so nothing more than a light dusting
should be expected. Rain amounts will be higher farther east and
better moisture may allow as much as a quarter of an inch near
Snyder and Colorado City before the rain ends Saturday afternoon.

The low will move east into the Mississippi River Valley Sunday
where it will merge with a deepening trough over the Great Lakes
forming a very large East Coast low pressure system. This low will
be the first in a series of upper level low pressure systems that
move into the central U.S. and interact with each other. Models
are handling the details poorly but do agree on a larger synoptic
pattern of broad and deep low pressure over the eastern U.S. with
an omega block ridge over the western U.S. The amplified ridge
will send a series of cold fronts into the area next week keeping
temperatures near to below normal and unfortunately leaving us
with virtually no chance for additional rainfall.

Hennig

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     56  38  46  33 /  10  50  50   0
Carlsbad                       53  33  52  29 /  10  10  10   0
Dryden                         64  47  60  38 /  10  40  20   0
Fort Stockton                  55  36  53  35 /  10  30  10   0
Guadalupe Pass                 48  32  48  35 /   0   0   0   0
Hobbs                          53  30  48  30 /  10  20  10   0
Marfa                          59  27  53  23 /   0  10   0   0
Midland Intl Airport           56  37  50  32 /  10  50  30   0
Odessa                         56  34  50  33 /  10  40  20   0
Wink                           57  35  54  30 /  10  20  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

88/10
Hazardous weather outlook, Nov 27, 2:05 AM CST, 9 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
205 AM CST Fri Nov 27 2020

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-280815-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
205 AM CST Fri Nov 27 2020 /105 AM MST Fri Nov 27 2020/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

A light wintry mix is possible Friday night for Northern Lea county
and parts of Gaines county.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A light wintry mix is possible Saturday morning for Northern Lea
county and parts of Gaines county.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

Nearby

High Wind Warnings in Texas, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.